Statin drug prescription is being used by over 20 million Americans according to some research I was reading. One of the most common side effects of the statin drug is muscle and joint pain. This is one of the reasons you really want to know what meds your patients or clients are taking. If they start a new drug or up the dosage and start having muscle and joint pain, you may start to chase the pain and get pretty frustrated.
Statins have also been known to cause neuropathy. Neuropathy is any kind of numbness, tingling or burning sensation that is usually felt in the extremities. Usually when someone comes in with neuropathy, my first thought is what nerve is being compressed or compromised. Now, after some frustrating experience, my first question is, "Any additional medication changes in the past month?" No use in chasing symptoms.
Tendons also seem to have a predisposition to statin caused pain. Here is an article from Pubmed. While I never advocate giving drug advice. It's smart to know the side effects to let your patient or athlete know that what their feeling could have a good chance of being caused by a statin drug. Don't forget that if they are on statins, Coenzyme Q-10 is probably in short supply. This is super important for optimal function of the Krebs Cycle.
Don't chase pain. Ask good questions. Eliminate the unknown.